Oklahoma, 2019

Hail in Oklahoma, June 1, 2019

June 1, 2019 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm developed over northeastern Oklahoma during the afternoon of the 1st, ahead of an approaching cold front. The storm produced large hail up to golfball size in Nowata County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm developed over northeastern Oklahoma during the afternoon of the 1st, ahead of an approaching cold front. The storm produced large hail up to golfball size in Nowata County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 1, 2:32 PM CST, 58 minutes earlier.

Area forecast discussion, Jun 1, 2:32 PM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
332 PM CDT Sat Jun 1 2019

.DISCUSSION...
Thunderstorm complex which has persisted through western and
central OK today continues to spread toward SE OK w/ additional
convection developing on the northern flank across NE OK.
Additional isolated storms are likely along the synoptic frontal
zone across southern KS into western MO later this afternoon.
Strong instability is in place across NE OK however winds aloft
remain rather weak. This should favor multicell storms with
isolated svr potential mainly in the form of locally damaging
winds. Coverage of storms will diminish this evening with
attention then being on the progression of storms moving eastward
from the High Plains.

Storms may be ongoing early Sunday with further development during
the day as the weak cold front sags further southward into the
forecast area. Plentiful moisture and a prevailing sfc boundary
will suffice to maintain widespread and prolonged chances of
storms through early next week. The upper low currently off the
California coast will slowly progress eastward and begin to
influence the region by mid week. This will coincide with an
influx of tropical moisture and further increase convective
coverage. By late next week the upper low could move east of the
region and offer the potential for a drier period. Throughout the
week there remains the potential for locally heavy rainfall
amounts. Given the antecedent conditions this could result in
rapid onset flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  82  66  80 /  40  50  50  60
FSM   68  86  68  80 /  10  40  50  50
MLC   67  83  68  82 /  30  40  50  60
BVO   64  80  65  79 /  30  50  40  50
FYV   64  81  64  76 /  20  40  50  40
BYV   65  81  62  75 /  20  40  40  40
MKO   67  82  67  80 /  20  50  50  60
MIO   64  81  63  77 /  30  50  40  50
F10   66  82  67  81 /  30  50  50  60
HHW   69  85  70  85 /  30  40  40  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....07
Hazardous weather outlook, Jun 1, 11:52 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Sat Jun 1 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Sat Jun 1 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late afternoon...early evening.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This evening...overnight.

DISCUSSION...
Scattered strong to severe thunderstorms are expected to develop
north and west of the area by late afternoon or early evening. This
activity may move into portions of northeast Oklahoma this evening
and continue into the overnight hours with a limited severe threat.
Damaging winds will be possible in the stronger storms and to a
lesser extent large hail. Brief heavy rainfall could also cause
localized flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY AND MONDAY...Thunderstorm...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...Thunderstorm...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue for much of the week as a series
of upper level disturbances traverse the region in southwest flow
aloft. A stronger upper wave will begin to move out of the desert
southwest and into the southern plains Wednesday into Thursday.
The threat for heavy rainfall will increase substantially toward
the middle to latter part of next week, leading to a more elevated
threat of flash flooding as well as severe weather.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts, especially in areas that
are still dealing with overland flooding. Lake levels remain well
above normal and any additional heavy rain may lead to increased
river levels.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 1, 3:09 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
409 PM CDT Sat Jun 1 2019

OKZ065-066-071-012145-
Okmulgee OK-Okfuskee OK-McIntosh OK-
409 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCINTOSH...SOUTH
CENTRAL OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 445 PM
CDT...

At 408 PM CDT, a strong thunderstorm was located over Clearview,
moving southeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Henryetta...                      Weleetka...
Clearview...                      Pharoah...
Bryant...

This includes Interstate 40 in Oklahoma between mile markers 223 and
238.

LAT...LON 3551 9620 3538 9582 3516 9598 3529 9598
      3529 9621 3535 9631
TIME...MOT...LOC 2108Z 300DEG 19KT 3540 9619
Special weather statement, Jun 1, 3:18 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
418 PM CDT Sat Jun 1 2019

OKZ056-057-012145-
Craig OK-Nowata OK-
418 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND NORTHEASTERN
NOWATA COUNTIES UNTIL 445 PM CDT...

At 418 PM CDT, a strong thunderstorm was located 5 miles east of
Lenapah, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Hollow...                         Pyramid Corners...
Centralia...                      Centrailia...

LAT...LON 3677 9509 3676 9561 3694 9564 3700 9532
      3700 9512
TIME...MOT...LOC 2118Z 262DEG 30KT 3686 9554

Lacy

The radar

The Tulsa radar (KINX), 82 km away, was scanning. The volume nearest the first event began at 21:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nowata

When
June 1, 3:30 PM CST
Where
Nowata County, 8.4 mi E of Elliot
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.910, -95.470

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837242.